MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 07/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that during a brevera breast biopsy procedure on (b)(6) 2025, the device displayed image capture errors and prompts to use "single chamber mode." it is reported that the needle had already been inserted into the patient's breast at the time that the errors occurred, despite passing set-up testing prior to starting the procedure.The user reports that the procedure was successfully completed with another device; however, a second incision was required in addition to the situation causing patient anxiety.A hologic field service engineer (fse) was dispatched to examine the device and found software incompatibility.The fse in collaboration with hologic technical support loaded software to the system and corrected some software settings in order to resolve the issue.The fse confirmed that the device is now operating in accordance with manufacturer specifications.No further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6) 2025, that during a procedure the brevera system bva01346 began experiencing image capture errors and prompting the tech to use single chamber mode.The procedure had to be aborted and the patient rescheduled.Logs showed multiple ¿imager not available¿ errors, failed auto gain calibrations, and needle disconnection errors.Csl code was reloaded to the control boards, old gain calibrations were deleted, and new gain calibrations were performed.System was operating per hologic specifications afterwards.Patient impact was reported as a second incision was required to complete the procedure.Initial evaluation: neither the brevera system nor corlumina were returned to hologic for investigation.Investigation methods and findings: further investigation could not be performed as no parts were returned to hologic.Cause/root cause: since no parts were returned for investigation, a definitive root cause could not be determined.Based on the observations made by the field engineer (fe) and tech support, as well as the system being restored by reloading the csl code, the most probable root cause was software incompatibility between the computer and corlumina.Conclusion: the failure mode described in the complaint could not be confirmed as no parts were returned to hologic for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint, as well as the observations and steps taken by the fe and tech support to resolve the issue, the most probable root cause was an incompatibility with the csl software in the system.Reloading the csl code resolved the issues.Patient impact was reported as the patient had to be rescheduled for another day and required another incision to complete the procedure.The brevera unit and corlumina can only be used alongside the brevera disposable needle, so capital equipment occurrence tracking will be based on disposable sales.Complaint confirmed: no.Device history record (dhr) review: system sku: brev100.System serial number: (b)(6).System manufacture date: 5/20/2024.System installation date: (b)(6) 2024.Udi: (b)(4).The device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22741883
Report Number1222780-2025-00437
Device Sequence Number20716378
Product Code KNW
UDI-Device Identifier15420045507517
UDI-Public(01)15420045507517(11)240520(21)BVA01346
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown